Jump to content

PubMed RSS Feed - -Case reports: new onset flushing due to unauthorized substitution of niacin for nicotinamide.


rss

Recommended Posts

Related Articles

Case reports: new onset flushing due to unauthorized substitution of niacin for nicotinamide.

J Drugs Dermatol. 2007 Dec;6(12):1220-1

Authors: Kademian M, Bechtel M, Zirwas M

Nicotinamide is the amide form of niacin and has anti-inflammatory properties that have led to its use in the treatment of several inflammatory dermatologic conditions, such as rosacea. Niacin has established its role in the prevention of coronary artery disease. Cutaneous flushing is a well-known and often dose-limiting side effect of niacin therapy, which does not occur with nicotinamide. We report a patient with rosacea who developed new onset flushing due to unauthorized substitution of niacin for nicotinamide. The anti-inflammatory mechanisms of nicotinamide and flushing mechanisms of niacin are discussed.

PMID: 18189062 [PubMed - in process]

http://www.ncbi.nlm.nih.gov/entrez/query.f...p;dopt=Abstract = URL to article

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.
Note: Your post will require moderator approval before it will be visible.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...